# SDR 2006FA0000498

- Difficulty date: May 11, 2006
- Submitted: May 17, 2006
- Operation: General aviation
- Aircraft: N710US
- Make and model: Cessna 414
- Aircraft serial: 4140083
- Engine: Cont TSIO520NB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEC631397
- Part serial: 21994
- Condition: Cracked
- Location: Engine
- Part time: 330 hours
- Component: Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

DURING DECENT TO AIRPORT, PILOT REPORTED RT ENGINE STARTED HAVING EXCESSIVE VIBRATION.  NO OTHER MAJOR ENGINE INDICATIONS WERE NOTED.  AFTER LANDING, A MAGNETO CHECK WAS CONDUCTED AND NO DESCREPANCIES WERE FOUND.  UPON REMOVAL OF COWLING, RT ENGINE NR 6 CYLINDER WAS FOUND TO HAVE CRACKED AROUND THE CIRCUMFERENCE OF CYLINDER HEAD AT THE NR 9 AND 10 COOLING FIN, COMPLETELY SEPARATING THE CYLINDER HEAD FROM THE BARREL AT THE VERY TOP OF STEEL CYLINDER BARREL.  AFTER RESEARCHING AD, AMENDMENT, THE CYLINDER ASSY WAS FOUND NOT TO APPLY DUE TO S/N OF CYLINDER AND THE PRESENCE OF THE (A) STAMPED ON THE ROCKER BOX FLANGE.  (K)
